Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Albany, NY

July 3, 2014Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2014, 3:55 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 3:55 PM EDT (19:55 UTC)
Expired
Jul 3, 2014, 5:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 89 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:23 PM EDTTSTM WND DMGNorway, NYTREES DOWN. TREE DOWN ON HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:12 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS51 KALY 031955
SVRALY
NYC041-043-032100-
/O.NEW.KALY.SV.W.0046.140703T1955Z-140703T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE...
  CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLD BROOK...OR NEAR
  HINCKLEY...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OHIO BY 405 PM EDT...
  MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 455 PM EDT...
  SPECULATOR AND 6 MILES SOUTH OF LEWEY LAKE CAMPGROUND BY 500 PM
  EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4339 7509 4399 7426 4392 7432 4382 7421
      4383 7414 4380 7404 4374 7405 4373 7422
      4345 7417 4326 7464 4329 7471 4324 7471
      4304 7522
TIME...MOT...LOC 1955Z 241DEG 31KT 4329 7506

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:33 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 3, 2:33 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT THU JUL 3 2014

.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT
FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW
ENGLAND...

...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...

AS OF 145 PM EDT...CONTINUING TO MONITOR DESTABILIZATION TRENDS
ACROSS THE REGION WITH DAYTIME HEATING NOW SPAWNING A NICE CU
FIELD ACROSS THE WESTERN TWO-THIRDS OF THE FORECAST AREA. SOME LOW
STRATUS CONTINUES TO LINGER ACROSS SOUTHEASTERN PORTIONS OF THE
FORECAST AREA...BUT IS NOW FINALLY BEGINNING TO ERODE AS WELL.
TEMPERATURES ARE RISING WELL INTO THE 80S AND WITH DEWPOINTS IN
THE UPPER 60S TO NEAR 70...SBCAPE AND MLCAPE OF 1500-2500 J/KG
SHOULD EASILY BE REACHED WITHIN THE NEXT COUPLE OF
HOURS...PROVIDING PLENTY OF INSTABILITY TO SUPPORT THE DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS.

SYNOPTICALLY A COLD FRONT CONTINUES TO LINGER ACROSS WEST-CENTRAL
NEW YORK...WITH SHOWERS AND THUNDERSTORMS BEGINNING TO FIRE WITH
INCREASING INTENSITY AHEAD OF IT. LATEST WATER VAPOR IMAGERY DEPICTS
A PIECE OF SHORTWAVE ENERGY EJECTING OUT OF THE BASE OF THE LONGWAVE
TROUGH LOCATED ACROSS THE LOWER GREAT LAKES...WHICH WILL ONLY HELP
TO FURTHER INCREASE DYNAMIC LIFT AMIDST CONTINUED HEIGHT FALLS
ACROSS THE REGION.

THERE ARE ALSO INDICATIONS OF A PREFRONTAL TROUGH...OR MORE OF A
DIABATIC HEATING BOUNDARY...LOCATED EAST OF THE COLD FRONT ACROSS
CENTRAL NEW YORK. IT IS HERE WHERE MESOSCALE MODELS SUCH AS THE HRRR
AND LOCAL HI-RES WRF SIGNAL CONVECTIVE INITIATION BETWEEN 17Z-19Z.
EXPECT CONVECTION TO FIRE ALONG THIS BOUNDARY WITHIN THE NEXT COUPLE
OF HOURS...WITH ALREADY ROBUST THUNDERSTORMS ACROSS CENTRAL
PA...WHERE THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH.

THE STORM PREDICTION CENTER CONTINUES THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA...WITH NOW A 30%
CONTOUR FOR WIND FROM INTERSTATE 90 AND LOCATIONS SOUTH. ALTHOUGH
SURFACE-BASED INSTABILITY WILL BE MORE THAN SUFFICIENT AS MENTIONED
ABOVE...MIDLEVEL LAPSE RATES ARE MARGINAL AT BEST ONLY AROUND 6.0
C/KM...WHICH MAY LIMIT THE OVERALL SEVERE THREAT...ESPECIALLY FOR
HAIL.

REGARDLESS...TALL AND ROBUST UPDRAFTS ARE STILL EXPECTED AS BULK
SHEAR VALUES IN THE 0-6KM LAYER ARE PROGGED TO BE AROUND 40-50 KNOTS
THIS AFTERNOON AND EVENING...WHICH WILL HELP FOCUS STORM
ORGANIZATION. EXPECT THE MAIN SEVERE THREAT TO BE FROM STRAIGHT-
LINE WINDS AS THE SHEAR VECTORS ARE ORIENTED PARALLEL TO THE COLD
FRONT...WHICH WOULD FAVOR A TRANSITION FROM INITIALLY DISCRETE
CELLS QUICKLY TO A LINEAR MODE. THE HRRR AND LOCAL HI-RES WRF ALSO
SUPPORT THIS SCENARIO...DEVELOPING A BROKEN LINE OF CONVECTION AND
TRACKING IT THROUGH THE FORECAST AREA DURING THE LATE
AFTERNOON/EARLY EVENING HOURS.

GIVEN THE MODERATE TO HIGH INSTABILITY VALUES IN THE PRESENCE OF
STRONG SHEAR...THERE IS THE POTENTIAL FOR AN ENHANCED AND LONG
DURATION WIND THREAT. IF A LINE OF ROBUST CONVECTION CAN FORM...A
STRONG COLD POOL MAY DEVELOP AIDED BY STRONG EVAPORATIONAL COOLING
FROM THE HIGH RAINFALL RATES EXPECTED AND A RELATIVELY DRY
SUBCLOUD LAYER.

FURTHER EXACERBATING ISSUES IN ADDITION TO THE SEVERE THREAT IS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE FORECAST AREA. MUCH
OF THE AREA RECEIVED 1-2 INCHES OF RAINFALL FROM THE CONVECTION
YESTERDAY...WITH LOCALLY HIGHER AMOUNTS OF 2-3+ INCHES ACROSS THE
IMMEDIATE CAPITAL DISTRICT...MID HUDSON VALLEY AND PORTIONS OF
WESTERN NEW ENGLAND. WITH HIGH FREEZING LEVELS NEAR 14 KFT AND PWAT
VALUES BETWEEN 1.50-2.00 INCHES...EXTREMELY EFFICIENT WARM RAIN
PROCESSES WILL BE FAVORED WITH POTENTIALLY HIGH RAINFALL RATES
WITHIN A SHORT PERIOD OF TIME. GIVEN THE SATURATED GROUND AND THE
TORRENTIAL RAINFALL EXPECTED FROM THE THUNDERSTORMS...FLASH FLOODING
WILL BE POSSIBLE ALONG WITH POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS.

THE GREATEST THREAT FOR CONVECTION LOOKS TO BE BETWEEN
20Z-02Z...AGAIN WITH THE GREATEST THREATS BEING FROM STRAIGHT-LINE
WINDS AND HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING.

HIGH TEMPERATURES WILL PEAK RELATIVELY EARLY IN THE
AFTERNOON...RANGING FROM THE UPPER 70S ACROSS PORTIONS OF THE
ADIRONDACKS TO LOW AND MID 80S ACROSS THE REST OF THE REGION.

SHOWERS WILL LINGER THROUGHOUT THE NIGHT...ESPECIALLY SOUTH AND
EAST OF THE CAPITAL REGION. AREAS OF FOG WILL ALSO BE POSSIBLE
ESPECIALLY WHERE THE HEAVIEST RAINFALL OCCURS. LOWS WILL BE IN
THE LOW TO MID 60S...WITH SOME UPPER 50S ACROSS PORTIONS OF THE
ADIRONDACKS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE PRE (OR LINE OF CONVECTIVE SHOWERS AND THUNDERSTORMS) WILL BE
ONGOING INTO THE EVENING HOURS...SLOWLY SHIFTING EAST OR SOUTHEAST
OVERNIGHT.

THERE ARE SIGNALS THAT ANOTHER PRE (OR MAYBE THE REAL PRE) WILL
DEVELOPING MAINLY SOUTH OF OUR REGION LATER THIS EVENING...BUT COULD
VERY WELL INCLUDE LITCHFIELD AN PERHAPS THE I-84 WEST INTO EXTREME
SOUTHERN DUTCHESS COUNTY.

MEANWHILE A SLOW MOVING COLD WILL REACH OUR NORTHWESTERN AREAS
DURING THE EVENING...CROSS THE CAPITAL REGION AROUND MIDNIGHT AND
SLOW SWING THROUGH MOST OF THE REMAINING SOUTHEASTERN ZONES AFTER
MIDNIGHT THROUGH DAWN.

HURRICANE ARTHUR IS FORECAST TO TRACK UP THE EASTERN SEABOARD...THEN
MAKE MORE OF A NORTHEASTERN TURN FURTHER OFFSHORE WHICH WOULD ENSURE
THAT IT WOULD NOT DIRECTLY IMPACTING ANY OF OUR REGION.

FOR THE ALL THE OFFICIAL FORECASTS OF ARTHUR INCLUDING
TRACK...INTENSITY AND POTENTIAL IMPACTS...PLEASE REFER TO THE
NATIONAL HURRICANE CENTER (NHC)...AT WWW.NHC.NOAA.GOV.

ARTHUR WILL HOWEVER HAVE AN INDIRECT IMPACT ON OUR REGION IN THAT
ONCE IT PASSES BY TO OUR EAST ON FRIDAY...THE WIND WILL TURN
NORTHWEST ALLOWING A SLIGHTLY COOLER AND DRIER AIR MASS TO
INFILTRATE THE REGION ON INDEPENDENCE DAY.

THE DAY WILL START OUT WITH CLOUDS...AND PERHAPS LINGERING SHOWERS
MAINLY SOUTH AND EAST OF ALBANY...POSSIBLY SOME STEADIER RAIN IN
LITCHFIELD COUNTY AND SOUTHERN DUTCHESS COUNTY. THE UPPER LEVEL
TROUGH WILL STILL HAVE TO PASS THROUGH DURING THE DAY.

WITH TIME...CLOUDS WILL BEING TO DIMINISH...LAST TO HAPPEN IN OUR
SOUTHEASTERN ZONES...AND POSSIBLY NOT UNTIL FRIDAY EVENING.

TEMPERATURES ON FRIDAY WILL BE MAINLY IN THE 70S WITH A GUSTY NORTH
OR NORTHWEST WIND 10 TO 15 MPH.

FRIDAY NIGHT WILL SEE ANY LEFTOVER CLOUDS CLEARING OUT ALLOWING FOR
A COOL NIGHT. A BREEZE COULD PERSIST BUT EVEN SO...TEMPERATURES WILL
DIP INTO THE 50S MOST PLACES...WITH SOME MID OR UPPER 40S ACROSS THE
ADIRONDACK PARK.

SATURDAY LOOKS LIKE A TERRIFIC DAY. LOTS OF SUNSHINE WILL START THE
DAY...MIXING WITH SOME FAIR WEATHER CU. IT WILL BE BREEZY BUT WITH
VERY COMFORTABLE LEVELS OF HUMIDITY. DEEP MIXING AND THE STRONG JULY
SUNSHINE WILL ALLOW TEMPERATURES TO REACH NEAR 80 IN MOST VALLEY
LOCATIONS...LOWER TO MID 70S HIGHER TERRAIN...DESPITE H850
TEMPERATURES COOLING TO A LITTLE BELOW 10C.

MAINLY CLEAR AND COOL WITH DIMINISHING WIND SATURDAY NIGHT LOWS IN
THE LOWER TO MID 50S ALBANY SOUTHEASTWARD...40S WELL
NORTHWEST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.

THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.

OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.

HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.

SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.

OUTLOOK...

FRIDAY NIGHT TO SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
THE DAY WILL START OFF WITH AREAS OF FOG. THEN SOME HAZY SUNSHINE
WILL FOLLOW THROUGH MIDDAY. AS A SLOW MOVING COLD FRONT BEGINS
PRESSING INTO THE REGION...SHOWERS AND THUNDERSTORMS WILL IGNITE
AGAIN THIS AFTERNOON INTO THE EVENING HOURS. SOME OF THESE WILL
CONTAIN HEAVY RAINFALL AND GUSTY WINDS. MOST EVERYONE WILL RECEIVE
WELL OVER A QUARTER OF INCH OF RAINFALL WITH AMOUNTS QUITE VARIABLE.

SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.

THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE  DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.

THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.

SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.

SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION EXCEPT
LITCHFIELD COUNTY...FROM NOON TO MIDNIGHT.

AFTER A RESPITE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE UP
ONCE MORE AS A SLOW MOVING COLD FRONT APPROACHES THIS AFTERNOON.

ALTHOUGH AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND AN INCH
OR LESS...ANY THUNDERSTORM WOULD BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS PWATS
CLIMB TO AROUND 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE SAME
AREA AS WELL.

SINCE THERE WAS PLENTY OF RAINFALL YESTERDAY...THE HIGH PWATS...THE
POSSIBILITY THAT WHAT WE HAVE TODAY COULD BE THE FIRST "PRE"
ASSOCIATED WITH HURRICANE ARTHUR (STILL SLATED TO MISS US)...WE
ISSUED THE FLASH FLOOD WATCH SINCE CONFIDENCE WAS AROUND 50 PERCENT
THAT IT WILL HAPPEN SOMEWHERE IN EASTERN NEW YORK...SOUTHERN VERMONT
OR WESTERN MASSACHUSETTS.

THUNDERSTORMS WITH HEAVY RAINFALL SHOULD PERSIST INTO THE EVENING
HOURS...POSSIBLY OVERNIGHT SOUTH AND EAST OF ALBANY.

OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.

DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...IRL/JPV
NEAR TERM...IRL
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 3, 2:35 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU JUL 3 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
235 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON
AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING
WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:39 PM EDTSpecial Weather StatementALYFulton66 min
Jul 2, 8:46 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer29 min
Jul 2, 9:21 PM EDTSpecial Weather StatementALYWarren54 min
Jul 2, 9:47 PM EDTSpecial Weather StatementALYFulton58 min
Jul 2, 9:55 PM EDTSpecial Weather StatementALYMontgomery65 min
Jul 2, 10:16 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie29 min
Jul 2, 10:53 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady67 min
Jul 2, 11:13 PM EDTSpecial Weather StatementALYSaratoga, Schenectady62 min
Jul 2, 11:57 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 3, 4:49 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more19 hr
Jul 3, 3:39 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer66 min
Jul 3, 4:00 PM EDTSpecial Weather StatementALYSaratoga30 min
Jul 3, 4:10 PM EDTTornado WarningALYHerkimer50 min
Jul 3, 4:21 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren54 min
Jul 3, 4:27 PM EDTTornado WarningALYFulton, Herkimer, Montgomery48 min
Jul 3, 4:39 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 3, 4:47 PM EDTSevere Thunderstorm WarningALYHamilton, Warren28 min
Jul 3, 5:09 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren66 min
Jul 3, 5:16 PM EDTAreal Flood AdvisoryALYFulton, Saratoga3 hr
Jul 3, 5:16 PM EDTSpecial Weather StatementALYUlster44 min
Jul 3, 5:19 PM EDTSpecial Weather StatementALYSchoharie26 min
Jul 3, 5:19 PM EDTSevere Thunderstorm WarningALYWarren, Washington56 min
Jul 3, 5:20 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Jul 3, 5:23 PM EDTSpecial Weather StatementALYColumbia37 min
Jul 3, 5:35 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
Jul 3, 5:44 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie33 min
Jul 3, 5:56 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Ulster49 min
Jul 3, 6:07 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 3, 6:08 PM EDTSpecial Weather StatementALYDutchess22 min
Jul 3, 6:12 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Jul 3, 6:15 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster30 min
Jul 3, 6:17 PM EDTSpecial Weather StatementALYSaratoga28 min
Jul 3, 6:18 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 3, 6:22 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Jul 3, 6:22 PM EDTSpecial Weather StatementALYDutchess23 min
Jul 3, 6:25 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington44 min
Jul 3, 6:27 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 3, 6:37 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 3, 6:54 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
Jul 3, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Jul 3, 7:13 PM EDTSevere Thunderstorm WarningALYDutchess62 min
Jul 3, 7:15 PM EDTFlash Flood WarningALYColumbia6 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.